|serostim needed but problem
Jan 21, 2004
I have a low viral load and good cd4s, so I am treatment naive. I am yet to begin my first regimen. But I am somewhat symptomatic with weight loss. I have tried everything to slow the process, but no matter how much I eat or what I eat or how I lift weights several times a week, the weight is still dropping gradually. I'm only 26 and male. I am thinking of doing serostim to combat the wasting, but I have read that it should never be taken if the patient is not on anti-HIV meds. Would it make more sense for me to just begin the anti-HIV meds? Or begin serostim with the risk of spiking my viral load?
Response from Dr. Moyle
I don't know of any reasons why Serostim use would be contra-indicated by treatment naivity ....but one need to think through what's going on here. Has the weight loss been investigated...hormone tests, diarrhoea tests? have you seen a dietitian? Have you talked you lack of gym progress through with a trainer? Before reaching for the needle talk to you doctor about why you might be losing weight and try and address it without hormones regrads Graeme Moyle
very low CD4 and now thrush
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.